Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 12, 2021Nassau County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 12, 2021, 4:15 PM EDT for Nassau County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Jun 12, 2021, 5:00 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL

County Nassau County, FL

The radar

The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:10 PM EDTNON-TSTM WND GST 41Jacksonville Internatio, FLASOS SITE AT JACKSONVILLE INTERNATIONAL AIRPORT RECORDED A WIND GUST UP TO 41 MPH DUE TO AN OUTFLOW BOUNDARY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

224 
WWUS82 KJAX 122015
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Sat Jun 12 2021
 
FLZ024-124-125-225-425-GAZ165-166-122100-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Nassau FL-
Coastal Duval FL-Inland Camden GA-Coastal Camden GA-
415 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHERN DUVAL AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 500 PM EDT...

* At 415 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Kings Ferry to 8 miles east of Kings Bay Base. Movement was south
  at 10 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Callahan, Jacksonville
  International Arpt, Kings Bay Base, Yulee, Little Talbot Island,
  Fort Caroline and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3040 8201 3089 8175 3091 8140 3077 8142
      3038 8137
TIME...MOT...LOC 2015Z 356DEG 8KT 3081 8176 3084 8143 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:17 PM EDT, 58 minutes earlier.

Area forecast discussion, Jun 12, 3:17 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT Sat Jun 12 2021

.Short Term.../through Monday/...

A cold front will move into SE GA this afternoon, then nearly
stationary near the GA/FL line through Tonight. The area will also
be in the base of an 500mb trough through Tonight. The combination
of diurnal heating, frontal convergence, and upper energy will
provide for an increased chance for convection this afternoon and
evening. While the activity will decrease in coverage through the
night due to loss of diurnal heating, storm chances will linger.

On Sunday, the cold front will remain across the region with the
500mb trough in place. Scattered to numerous storms will be expected
once again.

The frontal boundary will sink to the southeast and weaken Sunday
night.

For Monday, the upper trough will remain over the region, with the
combination of diurnal heating and upper support leading to
scattered to numerous storms. The best chance will be across NE FL,
closer to the dissipating cold frontal zone.

Temperatures will trend around seasonal averages this period.

&&

.Long Term.../Monday night through Saturday/...

Another frontal boundary will slide southeast into SE GA Monday
night. The boundary will move to near the GA/FL line Tuesday and
stall through Thursday. Above average coverage of showers and storms
will be expected through Thursday due to the frontal convergence and
diurnal instability. The greatest chance for storms will be across
NE FL.

Another trough will be over the region Friday into Saturday,
enhancing the diurnally driven convective activity.

Temperatures will trend near to a little above normal early in the
period, then near to a little below.

&&

.Marine...

A few troughs will affect the region over the next week, leading
to a period with above average chances for showers and storms.

Rip Currents: SE GA: Low through Sunday
              NE FL: Low through Sunday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  70  87  69  91  71 /  70  40  20  30  10
SSI  73  85  73  84  74 /  50  40  40  30  20
JAX  72  91  70  89  71 /  30  50  50  50  20
SGJ  73  89  71  86  73 /  30  60  50  60  30
GNV  73  90  70  87  71 /  30  60  60  70  30
OCF  73  89  72  87  72 /  30  60  60  70  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 12, 3:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
346 PM EDT Sat Jun 12 2021

GAZ135-136-151>154-122030-
Pierce GA-Inland Glynn GA-Appling GA-Coastal Glynn GA-Brantley GA-
Wayne GA-
346 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN...EASTERN
PIERCE...NORTHEASTERN BRANTLEY...WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 430 PM EDT...

* At 346 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  southwest of Odum to near Raybon. Movement was east at 25 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  Jesup, Patterson, Gardi, Screven, Odum, Offerman, Thalmann,
  Everett, Raybon and Doctortown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3127 8141 3123 8210 3165 8220 3169 8186
      3165 8182 3166 8181 3165 8180 3161 8177
      3161 8175 3160 8175 3161 8174 3158 8170
      3156 8170 3154 8167 3150 8165 3148 8162
      3145 8163 3142 8160 3136 8152 3133 8145
TIME...MOT...LOC 1946Z 287DEG 23KT 3161 8213 3128 8202

HESS
Local storm report, Jun 12, 3:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
06/12/2021  M41 MPH          AMZ452             FL   MESONET

            MESONET STATION XHUP HUGUENOT PARK RECORDED
            A WIND GUST OF 41 MPH.

&&

KB
Local storm report, Jun 12, 3:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     4 S FORT CAROLINE       30.33N 81.51W
06/12/2021  E45 MPH          DUVAL              FL   ASOS

            ASOS AT CRAIG FIELD REPORTED A WIND GUST OF
            45 MPH.

&&

KB
Local storm report, Jun 12, 4:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND GST     4 NE ORANGE PARK        30.22N 81.67W
06/12/2021  M46 MPH          DUVAL              FL   AWOS

            AWOS STATION KNIP JACKSONVILLE NAS MEASURED
            A PEAK WIND GUST OF 46 MPH.

&&

KB
Local storm report, Jun 12, 4:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT SAT JUN 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     4 SSW FORT CAROLINE     30.33N 81.52W
06/12/2021  M47 MPH          DUVAL              FL   ASOS

            ASOS STATION KCRG JACKSONVILLE CRAIG FIELD
            MEASURED A WIND GUST OF 47 MPH.

&&

KB
Special weather statement, Jun 12, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Sat Jun 12 2021

FLZ024-124-125-225-425-GAZ165-166-122100-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Nassau FL-
Coastal Duval FL-Inland Camden GA-Coastal Camden GA-
415 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHERN DUVAL AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 500 PM EDT...

* At 415 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Kings Ferry to 8 miles east of Kings Bay Base. Movement was south
  at 10 mph.

* Wind gusts up to 50 mph possible with these storms.

* Locations impacted include...
  St. Marys, Kingsland, Fernandina Beach, Callahan, Jacksonville
  International Arpt, Kings Bay Base, Yulee, Little Talbot Island,
  Fort Caroline and Nassau Village-Ratliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3040 8201 3089 8175 3091 8140 3077 8142
      3038 8137
TIME...MOT...LOC 2015Z 356DEG 8KT 3081 8176 3084 8143

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:51 PM EDTSpecial Weather StatementJAXGilchrist24 min
Jun 12, 1:22 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Clay, Gilchrist, Putnam, Union38 min
Jun 12, 1:50 PM EDTSpecial Weather StatementJAXClay, Putnam40 min
Jun 12, 1:59 PM EDTSpecial Weather StatementJAXSuwannee46 min
Jun 12, 2:11 PM EDTSpecial Weather StatementJAXBradford, Clay49 min
Jun 12, 2:15 PM EDTSpecial Marine WarningJAX90 min
Jun 12, 2:46 PM EDTSpecial Weather StatementJAXHamilton44 min
Jun 12, 2:50 PM EDTSpecial Weather StatementJAXClay, Saint Johns40 min
Jun 12, 2:51 PM EDTSpecial Marine WarningJAX84 min
Jun 12, 2:53 PM EDTSpecial Weather StatementJAXColumbia, Union37 min
Jun 12, 2:59 PM EDTSevere Thunderstorm WarningJAXDuval14 min
Jun 12, 3:22 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton53 min
Jun 12, 3:25 PM EDTSpecial Weather StatementJAXNassau50 min
Jun 12, 3:27 PM EDTSpecial Weather StatementJAXSuwannee48 min
Jun 12, 3:33 PM EDTSpecial Marine WarningJAX87 min
Jun 12, 4:10 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Nassau, Union25 min
Jun 12, 5:26 PM EDTSpecial Marine WarningJAX64 min
Jun 12, 2:02 PM EDTSpecial Weather StatementJAXGlynn43 min
Jun 12, 3:46 PM EDTSpecial Weather StatementJAXWayne44 min
Jun 12, 4:27 PM EDTSpecial Weather StatementJAXWayne48 min
Jun 12, 4:37 PM EDTSpecial Weather StatementJAXCamden38 min
Jun 12, 5:00 PM EDTSpecial Weather StatementJAXBrantley30 min
Jun 12, 5:10 PM EDTSpecial Weather StatementJAXBrantley, Pierce50 min
Jun 12, 5:20 PM EDTSevere Thunderstorm WarningJAXBrantley25 min
Jun 12, 5:22 PM EDTSpecial Weather StatementJAXAtkinson53 min
Jun 12, 5:37 PM EDTSpecial Weather StatementJAXJeff Davis38 min
Jun 12, 5:53 PM EDTSpecial Weather StatementJAXBrantley, Pierce52 min
Jun 12, 5:56 PM EDTSpecial Weather StatementJAXAtkinson49 min
Jun 12, 6:44 PM EDTSpecial Weather StatementJAXAtkinson46 min
Jun 12, 7:02 PM EDTSpecial Weather StatementJAXCoffee28 min
Jun 12, 7:12 PM EDTSpecial Weather StatementJAXWayne33 min
Jun 12, 7:21 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee39 min
Jun 12, 7:31 PM EDTSpecial Weather StatementJAXWayne44 min
Jun 12, 7:42 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis48 min
Jun 12, 7:45 PM EDTSpecial Weather StatementJAXBacon30 min
Jun 12, 7:57 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis33 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.